Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computing heights on elliptic curves

Author: Joseph H. Silverman
Journal: Math. Comp. 51 (1988), 339-358
MSC: Primary 11G05; Secondary 11D25, 11Y40, 14G25, 14K15
MathSciNet review: 942161
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe how to compute the canonical height of points on elliptic curves. Tate has given a rapidly converging series for Archimedean local heights over R. We describe a modified version of Tate’s series which also converges over C, and give an efficient procedure for calculating local heights at non-Archimedean places. In this way we can calculate heights over number fields having complex embeddings. We also give explicit estimates for the tail of our series, and present several examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11G05, 11D25, 11Y40, 14G25, 14K15

Retrieve articles in all journals with MSC: 11G05, 11D25, 11Y40, 14G25, 14K15

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society